Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 34, NWS Salt Lake City, UT

September 12, 2007

NWS Salt Lake City, UT issued this red flag warning at Sep 12, 2007, 4:30 AM MDT. It took effect at Sep 12, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2007, 4:30 AM MDT (10:30 UTC)
In effect from
Sep 12, 2007, 12:00 PM MDT
Expired
Sep 12, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 121030
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
430 AM MDT WED SEP 12 2007

UTZ426-121830-
/O.NEW.KSLC.FW.W.0034.070912T1800Z-070913T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
430 AM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES. THIS
WARNING INCLUDES FIRE WEATHER ZONE 426...

.THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING OVER THE NORTHERN MOUNTAINS FROM NOON TODAY THROUGH
900 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES. THIS
WARNING INCLUDES FIRE WEATHER ZONE 426...

HIGH PRESSURE WILL MOVE ACROSS THE AREA TODAY. SOUTHWEST WINDS
WILL BE AT THEIR STRONGEST OVER THE MOUNTAINS OF NORTHERN UTAH.
THESES STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL CAUSE SEVERE
FIRE BEHAVIOR FOR THE ZONE LISTED FOR THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
2 follow-up statements
000 
WWUS85 KSLC 121735
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1135 AM MDT WED SEP 12 2007

UTZ426-130300-
/O.CON.KSLC.FW.W.0034.070912T1800Z-070913T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
1135 AM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WEST TO SOUTHWEST WINDS AND LOW RELATIVE 
HUMIDITY ACROSS ZONE 426...

A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY SOUTH TO SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITY UNTIL 9 PM MDT THIS EVENING ACROSS
ZONE 426.

HIGH PRESSURE WILL SHIFT EAST OF THE AREA THIS
AFTERNOON...ALLOWING WESTERLY FLOW TO INCREASE ACROSS NORTHERN
UTAH. SOUTHWESTERLY WINDS OF 10 TO 20 WITH GUSTS TO 30 MPH ARE
EXPECTED THROUGH VALLEY LOCATIONS. AT RIDGETOPS WEST WINDS OF 15
TO 25 MPH ARE EXPECTED. THESE WINDS COMBINED WITH RELATIVE
HUMIDITY FALLING BELOW 15 PERCENT WILL RESULT IN SEVERE FIRE
WEATHER CONDITIONS THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 122056
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
256 PM MDT WED SEP 12 2007

UTZ426-130500-
/O.NEW.KSLC.FW.W.0035.070913T1800Z-070914T0300Z/
/O.CON.KSLC.FW.W.0034.000000T0000Z-070913T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
256 PM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
ACROSS ZONE 426...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY FOR
GUSTY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONE
426...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT
THURSDAY FOR GUSTY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
ACROSS ZONE 426. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM
MDT THIS EVENING FOR GUSTY WEST SOUTHWEST WINDS AND LOW RELATIVE 
HUMIDITY ACROSS ZONE 426.

WEST SOUTHWEST WINDS OF 10 TO 20 MPH...WITH OCCASIONAL GUSTS TO 30
MPH...WILL CONTINUE ACROSS FAR NORTHERN UTAH THROUGH EARLY THIS
EVENING. THIS COMBINED WITH A VERY DRY AIRMASS IN PLACE WILL
RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS ZONE 426 IN
NORTHERN UTAH THROUGH 9 PM THIS EVENING. 

WEST SOUTHWEST WINDS ARE EXPECTED TO INCREASE ONCE AGAIN DURING
THE DAY THURSDAY ACROSS FAR NORTHERN UTAH...AND ONCE AGAIN COMBINE
WITH A VERY DRY AIRMASS TO RESULT IN SEVERE FIRE WEATHER
CONDITIONS ACROSS ZONE 426. 

STRONG WINDS ARE EXPECTED TO PERSIST FRIDAY THROUGH THE UPCOMING
WEEKEND ACROSS NORTHERN UTAH. HOWEVER RELATIVE HUMIDITY VALUES ARE
EXPECTED TO INCREASE DURING THIS TIME...WHICH SHOULD LIMIT THE
THREAT FOR SEVERE FIRE WEATHER CONDITIONS OVER THE WEEKEND.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-435-437-439-440-130500-
/O.NEW.KSLC.FW.W.0035.070913T1800Z-070914T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
256 PM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY FOR 
GUSTY SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. THIS 
WARNING INCLUDES ZONES 434...435...437...439 AND 440 IN SOUTHERN 
UTAH ...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT
THURSDAY. THIS WARNING IS FOR GUSTY SOUTH TO SOUTHWEST WINDS AND
LOW RELATIVE HUMIDITY ACROSS SOUTHERN UTAH.

WEST SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE DAY
THURSDAY ACROSS WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH.
THESE GUSTY WINDS WILL COMBINE WITH A VERY DRY AIRMASS TO RESULT
IN SEVERE FIRE WEATHER CONDITIONS THURSDAY AFTERNOON AND EVENING. 

GUSTY WINDS ARE EXPECTED TO PERSIST FRIDAY THROUGH THE UPCOMING
WEEKEND ACROSS WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. 
HOWEVER RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE DURING
THIS TIME...WHICH SHOULD LIMIT THE THREAT FOR SEVERE FIRE WEATHER
CONDITIONS OVER THE WEEKEND.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 12, 3:15 AM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 12, 3:15 AM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 AM MDT WED SEP 12 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL BUILD ACROSS THE REGION
THROUGH FRIDAY. SOUTHWEST FLOW IS EXPECTED TO DEVELOP ON FRIDAY AND
INCREASE MOISTURE THROUGH THE WEEKEND.

&&

.DISCUSSION...UPPER LOW EXITING SOUTHEAST UTAH THIS MORNING.
WARM UPPER LEVEL RIDGE WILL TAKE OVER NEXT FEW DAYS. WEAK DISTURBANCE
OVER THE TOP OF THE RIDGE WILL INCREASE WESTERLY FLOW SOMEWHAT ACROSS
THE NORTH TODAY OTHERWISE DRY AND STABLE. MODELS CONTINUE TO BRING
ABUNDANT HIGH LEVEL MOISTURE STARTING TONIGHT AND INCREASING
THROUGH THURSDAY. THIS AHEAD OF A PACIFIC TROUGH ALONG THE CALIFORNIA
COAST. PRECIPITABLE WATER PLUME BEINGS TO ARRIVE FRIDAY WITH THE
RIDGE AXIS SLIDING ACROSS UTAH AND LOW TO MID LEVEL SOUTHWEST
FLOW INCREASING ACROSS WESTERN UTAH. THIS WILL DEVELOP ISOLATED
CONVECTION OVER THE FAR NORTH AND EAST.

MOISTURE INCREASES SIGNIFICANTLY FOR THE WEEKEND SPREADING IN
FROM THE SOUTH. DYNAMICS IN SOUTHWEST FLOW WILL ENHANCE ACTIVITY
IN THE CENTRAL AND NORTH THOUGH DEEPEST MOISTURE PLUME IS FORECAST
TO RESIDE IN EASTERN UTAH. EJECTING PACIFIC WAVE ON MONDAY MEETS
THE MOISTURE PER 00Z UKMET...ECMWF AND GFS. THIS WOULD BE
THE PEAK OF CONVECTION WITH COOLER TEMPS...THEN DRYING FROM THE WEST.

&&

.AVIATION...NO SIGNIFICANT CHANGES EXPECTED TO SLC TAF THROUGH TODAY
EVENING. NORTHWEST LAKE BREEZE EXPECTED AT SLC AT THE USUAL 17-18Z
TIMEFRAME WITH CLEAR SKIES.

&&

.FIRE WEATHER...MOSTLY SUNNY SKIES TODAY AS WEAK UPPER LOW EXITS
INTO COLORADO. BUILDING RIDGE WILL BRING A MORE STABLE AIRMASS AND
LITTLE OR NO THREAT OF CONVECTION TO THE DISTRICT. HOWEVER...WEST
WINDS ALOFT ARE FORECAST TO INCREASE A BIT WHICH SHOULD BRING
SOMEWHAT IMPROVED MIXING ONCE THEY SURFACE IN THE AFTERNOON. LOW
HUMIDITIES OVER THE NORTHERN MOUNTAINS COMBINED WITH AN INCREASED
WESTERLY FLOW WILL CREATE DANGEROUS FIRE CONDITIONS IN THAT AREA. AS
A RESULT...A RED FLAG WARNING WILL BE ISSUED FOR FIRE WEATHER ZONE
426 FROM NOON THROUGH 900 PM THIS EVENING. MOISTURE WILL GRADUALLY
INCREASE STARTING THURSDAY THROUGH THE WEEKEND WITH SHOWERS AND
THUNDERSTORMS BECOMING MORE NUMEROUS ALONG WITH AN INCREASE IN
HUMIDITY AND AN INCREASING CHANCE OF WETTING RAINS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FIRE WEATHER ZONE 426 THROUGH 9 PM.
WY...NONE.

&&

TARDY

FIRE WEATHER/AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 11, 4:32 AM MDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
432 AM MDT TUE SEP 11 2007

UTZ009>016-019>021-517-518-121100-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
432 AM MDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN....
CENTRAL AND EASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
CENTRAL...SOUTHERN AND EASTERN UTAH TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY AND WARM WEATHER FOR WEDNESDAY AND THURSDAY. MOISTURE WILL
RETURN FOR FRIDAY THROUGH MONDAY AND THUNDERSTORM COVERAGE WILL
INCREASE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:56 PM MDTRed Flag WarningSLC54 hr

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.